MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES

MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES
Model Number W2-10-5-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Thrombosis/Thrombus (4440)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a web device was implanted in an aneurysm of the basilar artery on (b)(6) 2023.On october 11, 2023, the patient experienced right sided vision loss due to thrombus located on the left p1 segment of the posterior cerebral artery.The patient was given emergent integrilin overnight and he recovered.The web was protruding, but less than 20% and not occlusive.No stroke was observed on mri at that point.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient was not available for evaluation.Fluoroscopic images were provided and are currently being reviewed.A supplemental report will be submitted after the investigation is completed.
 
Additional Manufacturer Narrative
The reported event is non-verifiable.Four radiographic images were provided for review.They are not labeled as to time/date.The review of the images is as followed: (b)(6) image 1: coned down and magnified ap skull radiograph, no contrast: an expanded web is seen (presumably in the basilar tip aneurysm).Two measurement lines are seen horizontally through the web (x1, x2), but the measurements in mm have not been included on the image.The web is still attached to the pusher and the via catheter tip is at the level of the web¿s proximal marker.There is some mild stretching of the base of the web.(b)(6) image 2: lateral subtracted basilar dsa, with barely visible contrast material.The base of the web is moderately invaginated.The web is detached and the via is now in the distal basilar, away from the web¿s proximal marker.A dac is seen in the mid-basilar.There is not enough contrast to determine if there is clot or if the web is encroaching on either p1.(b)(6) image 3: lateral unsubtracted basilar radiograph, with no contrast material.Same findings as in image 2.(b)(6) image 4: ap unsubtracted basilar radiograph, with no contrast material.Same findings as in image 3.These images do not explain why clot formed in the left p1.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
It was reported that a web device was implanted in an aneurysm of the basilar artery on (b)(6) 2023.On (b)(6) 2023, the patient experienced right sided vision loss due to thrombus located on the left p1 segment of the posterior cerebral artery.The patient was given emergent integrilin overnight and he recovered.The web was protruding, but less than 20% and not occlusive.No stroke was observed on mri at that point.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92620
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18025204
Report Number2032493-2023-01014
Device Sequence Number12651596
Product Code OPR
UDI-Device Identifier00842429107256
UDI-Public(01)00842429107256(11)220330(17)270228(10)0000174078
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW2-10-5-MVI-3
Device Lot Number0000174078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight88 KG